Hormonal acne is caused by having too much estrogen known as estrogen dominance or too much testosterone. It can also cause irregular periods and excess hair on your face or body. It can also cause women to only get acne around their period. I have read the herb chasteberry(vitex) is supposed to help with these things since it balances your hormones.
hormonal acne means you defintely notice a breakout associated with pms. for some girls you only break out then , for others with worse acne hormonal acne just aggravates or makes worse the acne they already have. for me, i notice that usually on the first day of my period or the day before my skin looks alot better, it clears up and is more even toned, even pores are smaller. I also heard about the chasteberry thingy and bought some extract but i havent been taking it because im taking other meds right now and dont want to put too much in my body at once. Im also confused if you are supposed to take it all month to balance hormones or just maybe llike the week before you get your period or the week before that.......anyone>?
i took chasteberry (vitex) for about 1 1/2 yrs. didnt work. did help with cramps though.
the fact is....during a womans cycle, progesterone MUST drop in order to shed the lining in the uterus. this is usually when acne starts forming. once progesterone rises, the breakouts cease or calm down...
i suggest using a topical progesterone cream on your face about 5 days before your period starts. most health stores have genuine progesterone products...not the "'wild yam" stuff you see on the internet. those are not the same.